Alert archive / Colorado / River Flood Warnings in 2013
River Flood Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Aug 4, 2013, 7:45 PM MDT for Crowley County, Otero County, Colorado. It took effect at Aug 5, 2013, 6:00 AM MDT. It was in force for 70 min.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2013, 7:45 PM MDT (01:45 UTC)
- In effect from
- Aug 5, 2013, 6:00 AM MDT
- Expired
- Aug 5, 2013, 7:10 AM MDT
- In force
- 70 min
- Issued by
- NWS Pueblo, CO
- Flood severity
- Minor
Counties Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Catlin Dam (CDMC2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07119700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
233 WGUS45 KPUB 050145 FLWPUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 745 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR FOWLER AFFECTING CROWLEY AND OTERO COUNTIES. HEAVY RAINS HAVE OCCURRED OVER THE ARKANSAS RIVER BASIN DURING THE PAST 36 HOURS. SEVERAL UPSTREAM LOCATIONS HAVE RECEIVED 2.0 TO 5.0 INCHES OF RAIN DURING THIS PERIOD. MINOR FLOOD STAGE OF 8.0 FEET IS CURRENTLY FORECAST TO BE REACHED FOR A SHORT TIME NEAR 6 AM MDT MONDAY MORNING. IMPACTS SHOULD BE LIMITED TO MINOR AGRICULTURAL FLOODING NORTHEAST OF ROCKY FORD AND ELSEWHERE NEAR THE RIVER BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC025-089-051345- /O.NEW.KPUB.FL.W.0001.130805T1200Z-130806T0000Z/ /CDMC2.1.ER.130805T1200Z.130805T1200Z.130805T1200Z.UU/ 745 PM MDT SUN AUG 4 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER NEAR FOWLER. * FROM MONDAY MORNING TO MONDAY EVENING. * AT 7:15 PM SUNDAY THE STAGE WAS 5.5 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MIDMORNING TOMORROW. * IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS NORTHEAST OF ROCKY FORD AND ELSEWHERE. $$
2 follow-up statements
886 WGUS85 KPUB 050754 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 154 AM MDT MON AUG 5 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR FOWLER AFFECTING CROWLEY AND OTERO COUNTIES. .HEAVY RAINS HAVE OCCURRED OVER THE ARKANSAS RIVER BASIN DURING THE PAST 36 HOURS. SEVERAL UPSTREAM LOCATIONS HAVE RECEIVED 2.0 TO 5.0 INCHES OF RAIN DURING THIS PERIOD. MINOR FLOOD STAGE OF 8.0 FEET IS CURRENTLY FORECAST TO BE REACHED FOR A SHORT TIME NEAR 6 AM MDT MONDAY MORNING. IMPACTS SHOULD BE LIMITED TO MINOR AGRICULTURAL FLOODING NORTHEAST OF ROCKY FORD AND ELSEWHERE NEAR THE RIVER BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC025-089-051954- /O.CON.KPUB.FL.W.0001.130805T1200Z-130806T0000Z/ /CDMC2.1.ER.130805T1200Z.130805T1200Z.130805T1200Z.UU/ 154 AM MDT MON AUG 5 2013 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR FOWLER. * FROM THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:15 AM MONDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MIDMORNING. * IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS NORTHEAST OF ROCKY FORD AND ELSEWHERE. $$
079 WGUS85 KPUB 051310 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 710 AM MDT MON AUG 5 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR FOWLER AFFECTING CROWLEY AND OTERO COUNTIES. PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. .THE PURGATOIRE RIVER NEAR LAS ANIMAS AND THE ARKANSAS RIVER NEAR FOWLER ARE EXPECTED TO REMAIN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC025-089-051340- /O.CAN.KPUB.FL.W.0001.000000T0000Z-130806T0000Z/ /CDMC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 710 AM MDT MON AUG 5 2013 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER NEAR FOWLER. * AT 6:15 AM MONDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.0 FEET. THE RIVER WILL FALL TO LESS THAN 4 FEET LATE THIS EVENING. $$ COC011-051340- /O.CAN.KPUB.FL.W.0002.000000T0000Z-130806T0000Z/ /LAPC2.1.ER.130805T0517Z.130805T0745Z.130805T0912Z.UU/ 710 AM MDT MON AUG 5 2013 THE FLOOD WARNING IS CANCELLED FOR THE PURGATOIRE RIVER NEAR LAS ANIMAS. * AT 6:15 AM MONDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE AT 3:12 AM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.4 FEET BY MIDMORNING TOMORROW. * IMPACT...AT 8.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW SPOTS IN THE MAIN RIVER CHANNEL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 3:01 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 4, 3:01 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT SUN AUG 4 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 244 PM MDT SUN AUG 4 2013 ...HEAVY RAIN ON THE BURN SCARS MAIN CONCERN IN SHORT TERM... RELATIVELY QUIET DAY SO FAR BY COMPARISON AS WE LACK ANY APPARENT SHORTWAVES TO ACT ON THE MONSOON PLUME AND RICH LOW LEVEL MOISTURE STILL POOLED ACROSS THE SOUTHEAST PLAINS. GRADUALLY BUILDING RIDGE ALOFT WILL LIMIT DEEP LAYER SHEARS TODAY WHICH SHOULD DECREASE PROBABILITY FOR SEVERE THUNDERSTORMS. HOWEVER WITH DEW POINTS IN THE 60S ACROSS THE PLAINS...CAPE VALUES ALONG AND EAST OF THE MOUNTAINS COULD APPROACH 1000-1500 J/KG...PERHAPS UP TO 2000 J/KG FARTHER EAST...BUT SOUNDINGS LOOK CAPPED OUT THAT WAY. SO A STRONG STORM OR TWO WITH THE INITIAL UPDRAFTS COULD PRODUCE SOME NEAR SEVERE HAIL AND LOCALIZED GUSTY WINDS. WE ARE STARTING TO SEE SOME POCKETS OF DRYING ALONG THE SOUTHEAST MTS...WHERE DEW POINTS ARE DROPPING INTO THE 40S AND EVEN UPPER 30S...BUT THERE SHOULD BE POCKETS OF HIGHER CAPE ALONG THE LOWER EASTERN SLOPES WHERE DEW POINTS ARE PROGGED BY MODELS TO STAY UP...SO LOOKING IN THESE REGIONS FOR THE POTENTIAL FOR STRONGER STORMS TODAY. WITH PRECIP WATERS 110 TO 130 PERCENT OF NORMAL (HIGHEST OUT EAST) MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE LOCALLY HEAVY RAIN...WITH BURN SCARS AND AREAS WITH WET GROUND FROM YESTERDAY'S HEAVY RAINFALL MOST AT RISK FOR FLASH FLOODING. FORTUNATELY WITHOUT A WELL DEFINED SHORTWAVE OR BOUNDARY TO ACT AS A FOCUS...THUNDERSTORMS WILL BE HIT OR MISS AS FAR AS THE BURN SCARS GO...SO NO FLASH FLOOD WATCH LOOKS NEEDED AT THIS POINT. HOWEVER...WE COULD EASILY SEE RAINFALL RATES OF 2"+ PER HOUR SO AN UNLIKELY STRIKE COULD CAUSE A SIGNIFICANT FLASH FLOOD THREAT FOR THE BURN SCARS...PARTICULARLY WALDO. LATEST HIGH RES SHORT RANGE MODELS HIGHLIGHT THE 3-6 PM TIME FRAME FOR THE GREATEST RISK. THUNDERSTORMS WILL DRIFT EASTWARD ACROSS THE PLAINS THIS EVENING BUT SHOULD DIMINISH AROUND MIDNIGHT WITH LACK OF FORCING TO KEEP THEM GOING. ON MONDAY...MODELS CONTINUE TO ADVERTISE DRYING SFC DEW POINTS ACROSS THE MTS/ADJACENT PLAINS...PARTICULARLY FOR THE SOUTHEAST MTS. THUS THREAT FOR THUNDERSTORMS LOOKS A LITTLE LOWER AND LCLS A LITTLE HIGHER. THIS MAY HELP DECREASE PRECIPITATION EFFICIENCIES SOME...BUT OF COURSE WITH VERY SENSITIVE CONDITIONS OVER THE BURN SCARS...ANY OF THE STRONGER STORMS COULD STILL EASILY CAUSE FLASH FLOODING. THEREFORE CLOSE MONITORING WILL CONTINUE...BUT NO FLASH FLOOD WATCH LOOKS NECESSARY AT THIS POINT. TEMPERATURES TOMORROW WILL BE SLIGHTLY WARMER THAN TODAY. -KT .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 244 PM MDT SUN AUG 4 2013 ACTIVE MONSOON PATTERN WILL PERSIST THROUGH THE EXTENDED PERIOD WITH HIGH PRESSURE SITTING OVER TEXAS...AND AN UPPER LOW OFF THE NORTHERN CALIFORNIA COAST. BOTH LONG RANGE MODELS INDICATING LITTLE EASTWARD MOVEMENT OF THESE FEATURES THROUGH THE NEXT FEW DAYS. MONDAY NIGHT THROUGH WEDNESDAY...SEVERAL STRONG DISTURBANCES WILL ROTATE NORTHWARD OUT OF THE DESERT SOUTHWEST AND ACROSS COLORADO. THIS WILL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. EXPECT THUNDERSTORMS TO BE ONGOING MONDAY EVENING OVER THE MOUNTAINS AND SPREADING EAST INTO THE PLAINS THROUGH THE OVERNIGHT HOURS. THREATS THROUGH TUESDAY MORNING WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. THERE WILL LIKELY BE A LULL IN ACTIVITY TUESDAY MORNING BEFORE ANOTHER ROUND DEVELOPS TUESDAY AFTERNOON AND SPREADS EAST ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE ALONG WITH LIGHTNING. MODELS HAVING TIMING DIFFERENCES IN REGARDS TO TUESDAY NIGHT AND WEDNESDAY. THE LATEST GFS HAS SPED UP THE ARRIVAL OF A COLD FRONT TO TUESDAY NIGHT...WHILE THE EC AND PREVIOUS GFS RUN HELD OFF THE FRONT UNTIL WEDNESDAY MORNING. FOR NOW TRENDED WITH THE SLOWER SOLUTIONS WITH THE COLD FRONT ARRIVING WEDNESDAY MORNING. THIS WILL SHIFT LOW LEVEL WINDS EASTERLY AND USHER IN DEEPER MOISTURE TO THE EASTERN PLAINS. MEANWHILE A STRONG DISTURBANCE OVER THE FOUR CORNERS REGION WILL EJECT NORTHEAST ACROSS COLORADO. THIS WILL SET THE STAGE FOR WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY....ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND THE COLORADO PLAINS. FLASH FLOODING ON AREA BURN SCARS WILL BE OF HIGH CONCERN GIVEN THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL. THE EVOLUTION OF THIS ACTIVITY WILL NEED TO BE MONITORED CLOSELY. HIGH PRESSURE OVER TEXAS WILL BUILD NORTH OVER COLORADO BY THURSDAY AND PERSIST THROUGH THE WEEKEND. MONSOON MOISTURE WILL CONTINUE TO WORK NORTH INTO THE FOUR CORNERS REGION. AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE MOUNTAINS EACH DAY. THERE IS SOME UNCERTAINTY AS TO WHETHER ANY OF THIS ACTIVITY WILL MOVE EAST OVER THE PLAINS...AND DEPEND HEAVILY ON THE AMOUNT OF STEERING FLOW ALOFT...INSTABILITY AND AVAILABLE MOISTURE. LOCALLY HEAVY RAINFALL ON AREA BURN SCARS WILL REMAIN POSSIBLE THROUGH THIS TIME PERIOD. MOZLEY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 244 PM MDT SUN AUG 4 2013 ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS. AT THIS POINT...KCOS WILL BE THE MOST LIKELY TERMINAL TO BE AFFECTED BY TSRA SO HAVE INCLUDED A TEMPO GROUP IN THE TAF. KPUB AND KALS WILL HAVE A SLIGHTLY LOWER CHANCE...THOUGH WILL LIKELY BE AFFECTED BY GUSTY OUTFLOW WINDS AT SOME POINT. BEST CHANCE WILL BE AFTER 22Z THROUGH 02Z. HEAVY RAIN WITH MVFR TO BRIEF IFR CIGS WILL BE POSSIBLE WITH ANY TSRA TODAY. VFR CONDITIONS SHOULD RETURN FOR THE OVERNIGHT THROUGH MORNING HOURS ON MONDAY WITH A MUCH LOWER CHANCE FOR STRATUS/PATCHY FOG. NORTHERLY WINDS WILL SPREAD DOWN THROUGH THE SOUTHEAST PLAINS ON MONDAY LEADING TO SOME ENHANCED NORTH TO NORTHWEST WINDS IN THE MORNING FOR KCOS AND KPUB. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MOZLEY AVIATION...KT
Hazardous weather outlook, Aug 4, 11:15 AM MDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT SUN AUG 4 2013 COZ058>089-093>099-051715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1115 AM MDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN OVER THE MOUNTAINS AROUND NOON...SPREADING EASTWARD TO THE INTERSTATE 25 CORRIDOR AND EASTERN PLAINS THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING IN ADDITION TO BRIEF GUSTY WINDS AND HEAVY RAINFALL. A FEW STORMS COULD BECOME STRONG EAST OF INTERSTATE 25...AND COULD ALSO PRODUCE SOME HAIL UP TO NICKLE SIZE. FLASH FLOODING WILL REMAIN A CONCERN...PARTICULARLY OVER THE BURN SCARS AND THOSE AREAS THAT SAW HEAVY RAINFALL ON SATURDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE MONSOON PLUME IS EXPECTED TO REMAIN OVER THE REGION THROUGH THIS FORECAST PERIOD. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR EVERY DAY OVER THE REGION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS...WHILE THE ACTIVITY OVER THE PLAINS WILL RANGE FROM ISOLATED TO SCATTERED. LATEST COMPUTER SIMULATIONS INDICATE TUESDAY NIGHT AND WEDNESDAY MAY BE MORE ACTIVE THAN THE REMAINDER OF THE FORECAST PERIOD AS A SURGE OF LOW LEVEL MOISTURE RETURNS TO THE STATE FROM KANSAS. THE PRIMARY THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 OR 50 MPH...PERIODS OF HEAVY RAIN AND POSSIBLY SMALL HAIL. ANY STORM WHICH PRODUCES HEAVY RAIN AND MOVES OVER ANY OF THE RECENT BURN SCARS WILL HAVE THE CAPABILITY TO PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM TODAY FOR TELLER AND EL PASO COUNTIES...AND FOR ALL OF THE EASTERN PLAINS EAST OF INTERSTATE 25 AFTER 300 PM MDT. 31/88
In the hours before
Special weather statement, Aug 4, 5:31 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 531 PM MDT SUN AUG 4 2013 COZ081-084-085-050145- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 531 PM MDT SUN AUG 4 2013 AN AREA OF THUNDERSTORMS WILL MOVE OVER THE WALDO CANYON BURN SCAR THROUGH 630 PM. A QUICK TWO TENTHS OF AN INCH OF RAINFALL IS POSSIBLE AS THESE STORMS MOVE OVER THE BURN SCAR. WHILE FLASH FLOODING IS NOT ANTICIPATED AT THIS TIME...IF THESE STORMS STRENGTHEN...OR STRONGER STORMS AROUND THE AREA MOVE OVER THE BURN SCAR...FLASH FLOODING CAN QUICKLY OCCUR. EXTREME CAUTION IS ADVISED IN AND AROUND THE WALDO CANYON BURN SCAR.
Special weather statement, Aug 4, 5:33 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 533 PM MDT SUN AUG 4 2013 COZ072-073-076>081-083-086-050100- CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FT-WET MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 533 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... FREMONT COUNTY IN CENTRAL COLORADO... EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO... NORTHERN CUSTER COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE ROYAL GORGE BURN SCAR. AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF TEXAS CREEK...OR 45 MILES WEST OF MIDWAY...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... ROYAL GORGE BURN SCAR. ROYAL GORGE. WETMORE. CANON CITY. FLORENCE. PENROSE. THE HEAVIEST RAIN MAY FALL WEST OF ROYAL GORGE BURN SCAR...HOWEVER SECTIONS OF THE ROYAL GORGE BURN SCAR MAY RECEIVE UP TO .40 OF RAIN. IN ADDITION...HAIL UP TO THE SIZE OF PENNIES...WIND GUSTS AROUND 50 MPH AND FREQUENT LIGHTNING IS ANTICIPATED. IT IS POSSIBLE THAT THIS STORM COULD INTENSIFY FURTHER SO PLEASE STAY ALERT FOR ANY POSSIBLE ADVISORIES OR WARNINGS CONCERNING THIS DEVELOPING STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 4, 6:31 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 631 PM MDT SUN AUG 4 2013 COZ081-084-085-050245- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 631 PM MDT SUN AUG 4 2013 LIGHT RAIN WILL PERSIST ACROSS THE WALDO CANYON BURN SCAR THROUGH 8 PM THIS EVENING. RAINFALL TOTALS SO FAR ACROSS THE BURN SCAR HAVE BEEN LIGHT...WITH AROUND ONE TENTH OF AN INCH OR LESS. WHILE FLASH FLOODING IS NOT ANTICIPATED AT THIS TIME...IF RAINFALL SHOULD INTENSIFY OR STRONGER CELLS AROUND THE REGION MOVE OVER THE BURN SCAR...FLASH FLOODING CAN QUICKLY OCCUR. EXTREME CAUTION IS ADVISED IN AND AROUND THE WALDO CANYON BURN SCAR.
Special weather statement, Aug 4, 6:34 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 634 PM MDT SUN AUG 4 2013 COZ077>080-083-086-050200- CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FT-WET MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 634 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...THE MASON GULCH BURN SCAR AS WELL AS SOUTHERN PUEBLO. AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF FLORENCE...OR 35 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... THE MASON GULCH BURN SCAR. WETMORE. BEULAH. PUEBLO RESERVOIR. BLENDE. SOUTHERN PUEBLO. PENNY SIZED HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 4, 6:47 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
647 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HEAVY RAIN 5 NNE ROSITA 38.16N 105.28W
08/04/2013 E2.00 INCH CUSTER CO TRAINED SPOTTER
RAIN FELL OVER THE LAST HOUR.
&&
STARKSpecial weather statement, Aug 4, 7:33 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 733 PM MDT SUN AUG 4 2013 COZ081-084-085-050230- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 733 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...THE WALDO CANYON BURN SCAR...MANITOU SPRINGS AND WEST CENTRAL PORTIONS OF COLORADO SPRINGS. AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER THE WALDO CANYON BURN SCAR MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... MANITOU SPRINGS. WEST CENTRAL COLORADO SPRINGS. THESE STORMS HAVE PRODUCED RAINFALL AMOUNTS OF ONE TO TWO TENTHS OF AN INCH OVER THE PAST HOUR. AREA CREEKS AND STREAMS MAY BECOME FULL DUE TO THE INCREASED RUNOFF IN THE BURN SCAR. FLASH FLOODING IS NOT EXPECTED AT THIS TIME AS THE RAINFALL INTENSITY REMAINS LIGHT. CONTINUE TO MONITOR THE WEATHER IN AND AROUND THE BURN SCAR THIS EVENING. STARK
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:55 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Aug 4, 7:44 PM MDT | Areal Flood Advisory | PUB | Fremont, Huerfano, Pueblo | 3 hr |
| Aug 5, 1:30 AM MDT | River Flood Warning | PUB | Bent | 6 hr |
| Aug 5, 3:35 PM MDT | Areal Flood Advisory | PUB | Mineral | 115 min |
Nearby
River Flood Warnings in Colorado, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.